MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING CEMENTED FEMORAL COMPONENT RIGHT SIZE 5; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING CEMENTED FEMORAL COMPONENT RIGHT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products- persona ultracongruent fixed bearing articular surface right 12mm catalog #: 42522200412 lot #: 62988948, persona stemmed cemented tibial component right size d catalog #: 42532006702 lot #: 63390847.Report source: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the explanted device could not be found.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address femoral component loosening approximately two (2) years post-operatively.Initial operative notes identified that the surgeon elected intraoperatively to perform total knee arthroplasty versus partial knee arthroplasty due to patient condition, however, no intraoperative complications were identified.Revision operative notes identified clear loosening in the cement bone interface of the femoral component.There was minimal bone loss with removal of the implant and the bone was identified to be sclerotic without lytic parts.There was no indication of infection and no evidence of tibial component loosening.The femoral and polyethylene articular surface were removed, however, the polyethylene showed no abnormalities.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event confirmed via medical records and x-ray review.Revision operative notes identified clear loosening in the cement bone interface of the femoral component.There was hardly any bone loss with removal of the implant.The bone was identified to be sclerotic without lytic parts.There was no indication of infection and no evidence of tibial component loosening.The femoral and polyethylene articular surface were removed, however, the polyethylene showed no abnormalities.A health care professional reviewed the provided radiographic images and identified mild osteopenia and radiolucency at the hardware interface of the femoral component and the medial/lateral tibial plateau, suggestive of loosening 23 months post-implantation.The femoral component appeared to be oversized with a gap in between the anterior flange of the femoral component and the femur.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.Per the instructions for use of the product (87-6204-022-23 rev.A), loosening of the prosthetic knee component is a known potential adverse effect of the total knee arthroplasty procedure.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CRUCIATE RETAINING CEMENTED FEMORAL COMPONENT RIGHT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9362408
Report Number3007963827-2019-00333
Device Sequence Number16696602
Product Code JWH
UDI-Device Identifier00889024230323
UDI-Public(01)00889024230323
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number42502605802
Device Lot Number63272495
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;